# SDR AUS20030883

- Difficulty date: August 30, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Engine: Garrtt TPE33111U
- Propeller: Rotol R321482F8
- System (JASC): 5514 · Horizontal Stabilizer Miscellaneous Structure
- Part: Fitting
- Part number: 2743062913
- Condition: Cracked
- Location: H/S Actuator
- Part time: 24,718 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) HORIZONTAL STABILIZER PITCH TRIM ACTUATOR UPPER ATTACHMENT BRACKETS CRACKED ALONG LUG. FURTHER INVESTIGATION REVEALED THAT THERE WAS CONSIDERABLE CLEARANCE BETWEEN THE BUSHINGS AND ACTUATOR ROD ENDS WHICH RESULTED IN THE LUGS BEING STRESSED WHEN THE ATTACHING HARDWARE WAS TORQUED UP. COMPARISON WITH REPLACEMENT BRACKET FOUND THAT THE BUSHES INSTALLED IN BOTH BRACKETS WERE TOO SHORT THEREFORE ALLOWING THE LUGS TO BE STRESSED INWARDS PRIOR TO CLAMPING ONTO THE ROD END. THIS CAUSED BOTH BRACKETS TO CRACK ALONG THE OUTBOARD LUG. FOUND DURING INSPECTION IAW AD/SWSA226/68.
